Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 6, 2006, 7:26 PM MDT for Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 7:26 PM MDT (01:26 UTC)
- Expired
- Jul 6, 2006, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 84 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:25 PM MDT | FLASH FLOOD | 4 Sse St. George, UT | WATER LEVEL UP TO RIVER ROAD BRIDGE ON FORT PIERCE WASH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4029 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 070130 FFWSLC UTC053-070430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 726 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 1030 PM MDT. * AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 11 MILES EAST OF ST GEORGE... MOVING NORTHEAST AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FLOOD WATERS ARE MOVING DOWN THE FORT PIERCE WASH FROM THE ARIZONA BORDER TO SAINT GEORGE. THE FLOOD CREST IS EXPECTED TO REACH SAINT GEORGE BETWEEN 900 AND 930 PM. RADAR ESTIMATED AS MUCH AS 3 INCHES OF RAIN OCCURRED ALONG THE ARIZONA BORDER FEEDING THE FORT PIERCE WASH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3702 11359 3691 11339 3711 11332 3708 11360 $$ TARDY
2 follow-up statements
000 WGUS75 KSLC 070356 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 954 PM MDT THU JUL 6 2006 UTC053-070430- WASHINGTON UT- 954 PM MDT THU JUL 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WHICH PRODUCED VERY HEAVY RAIN OVER PARTS OF WASHINGTON COUNTY HAVE MOVED TO THE NORTH. LAW ENFORCEMENT REPORTED THAT WATER WAS UP TO THE BRIDGE LEVEL ON RIVER ROAD WHERE IT CROSSED THE FORT PIERCE WASH. SWIFT MUDDY WATERS WILL CONTINUE DOWN THE FORT PIERCE WASH NEAR SAINT GEORGE. OTHER CREEKS SUCH AS THE LA VERKIN CREEK WILL BE RUNNING HIGH DURING THE REST OF THE EVENING. LAT...LON 3702 11360 3700 11343 3711 11332 3708 11360 $$ TARDY
000 WGUS75 KSLC 070434 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 PM MDT THU JUL 6 2006 UTC053-070440- WASHINGTON UT- 1030 PM MDT THU JUL 6 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL WASHINGTON COUNTY... THUNDERSTORMS THAT PRODUCED VERY HEAVY RAIN ACROSS PARTS OF WASHINGTON COUNTY HAVE DISSIPATED. ADDITIONAL ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. WATER LEVELS ON THE FORT PIERCE WASH WILL CONTINUE TO RUN VERY HIGH TONIGHT AND GRADUALLY LOWER OVERNIGHT. LAT...LON 3702 11360 3700 11343 3711 11332 3708 11360 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:05 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 4:05 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT THU JUL 6 2006 .SYNOPSIS...A MOIST SOUTH TO SOUTHWESTERLY FLOW WILL REMAIN ACROSS THE INTERMOUNTAIN WEST THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK. && .DISCUSSION...CLOUDS FROM CONVECTIVE ACTIVITY LATE LAST NIGHT AND THIS MORNING HELPED TO SUPPRESS THE ACTION THIS AFTERNOON AND NOT REALLY UTILIZING 0.75 TO 1.00 INCH PAWS. CONVECTION NOW STARTING TO POP ACROSS THE WASATCH PLATEAU...WITH A LITTLE ACTIVITY DOWN THE SPINE OF THE CENTRAL MOUNTAINS. MOST OF THE ACTIVITY OCCURRING OUTSIDE THE STATE BORDER IN NV AND AZ...AND IS EXPECTED TO MOVE INTO UTAH THIS EVENING. A SHORTWAVE OVER EAST CENTRAL NEVADA WILL KEEP CONVECTION GOING ACROSS MUCH OF WESTERN UTAH INTO THE EVENING HOURS. THE RR QUAD OF AN 80 KT JET OVER IDAHO SHOULD HELP MAINTAIN LIFT INTO THE EVENING HOURS ACROSS MUCH OF NORTHERN UTAH. WITH LOSS OF HEATING...DROPPED POPS TO ISOLATED AFTER MIDNIGHT. THE 12Z WRF DEVELOPED AN MCS-LIKE FEATURE ACROSS NORTHEAST NV THAT IS NOT IN THE 18Z RUN. HOWEVER...A STRONG CLUSTER OF STORMS EAST OF ELY HAS THE POTENTIAL TO DROP SOME PRETTY DECENT DOWNDRAFTS. EXPECT THIS AREA TO MOVE INTO MILLARD AND JUAB COUNTIES IN THE NEXT FEW HOURS AND MAY REACH THE UTAH/SALT LAKE VALLEYS BEFORE DYING OUT NEAR MIDNIGHT. A SECOND AREA OF STORMS NEAR ELKO WILL GRAZE EXTREME NORTHWEST UTAH THIS EVENING. ANOTHER DISTURBANCE MAKING FOR AN ACTIVE AFTERNOON OVER NORTHERN AZ WILL MOVE INTO SOUTHEAST UTAH TONIGHT. THIS AREA MAY BE A BIT OVERDONE IN THE CURRENT FORECAST AS FAR AS POPS...BUT WITH RELATIVELY DECENT MOISTURE TO WORK WITH...THERE SHOULD BE A FLARE UP OF THUNDERSTORMS ACROSS THE HENRYS AND THE DAN RAFAEL SWELL THIS EVENING THAT TRANSLATES NORTHEAST OVERNIGHT. DIFFERENT CONVECTIVELY/NON CONVECTIVELY INDUCED DISTURBANCES EVIDENT IN THE MODELS FOR THE NEXT FEW DAYS...KEEPING FLASH FLOOD POTENTIAL PRESENT AT LEAST INTO THE WEEKEND. THE LATEST WRF RUN BRINGS AN IMPRESSIVE LOOKING CIRCULATION UP THROUGH EASTERN UTAH ON FRIDAY AFTERNOON. DRYING WILL BE SLOW WITH NO REAL MECHANISM TO SWEEP OUT THE MOISTURE. GRADUAL DRYING TREND DETAILED IN THE MODELS EARLY NEXT WEEK. && .AVIATION...THUNDERSTORMS BEGINNING TO DEVELOP WEST OF THE KSLC TERMINAL SHOULD AFFECT THE AREA AFTER 23Z. VERY ACTIVE CONVECTION OVER E/CNTRL NV-W/CNTRL UT WILL ARRIVE AROUND MIDEVENING. THIS ACTIVITY SHOULD CALL IT QUITS BY AROUND 08Z. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SMITH/CONGER
Hazardous weather outlook, Jul 6, 4:31 AM MDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 AM MDT THU JUL 6 2006 UTZ010>014-016>021-071115- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 431 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL ARE EXPECTED ACROSS PORTIONS OF SOUTHERN UTAH EAST OF INTERSTATE 15 THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND ACROSS THE OUTLOOK AREA. MOISTURE IS EXPECTED TO GRADUALLY DECREASE THROUGH THIS PERIOD...WHICH WILL LEAD TO AN INCREASING CHANCE OF DRY THUNDERSTORMS BY THE WEEKEND ACROSS SOUTHERN UTAH. THESE DRY THUNDERSTORMS MAY RESULT IN AN INCREASED RISK OF NEW FIRE STARTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>009-015-WYZ021-071115- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WEST CENTRAL UTAH-SOUTHWEST WYOMING- 431 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AS WELL AS EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH TONIGHT ACROSS THE OUTLOOK AREA. STRONG GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE WEEKEND...PRIMARILY OVER THE HIGHER TERRAIN. MOISTURE IS EXPECTED TO GRADUALLY DECREASE THROUGH THIS PERIOD...WHICH WILL LEAD TO AN INCREASING CHANCE OF DRY THUNDERSTORMS BY THE WEEKEND ACROSS SOUTHERN UTAH. THESE DRY THUNDERSTORMS MAY RESULT IN AN INCREASED RISK OF NEW FIRE STARTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:53 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 52 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.